Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having difficult bowel movement. Took dulcolax & magnesium citrate. Bowel movement is still watery and feels bloated. Treatment?

My husband is having difficulty having a bowel movement the dr told us to take milk of mag and it has produced little results. He went to the er and they sent him home and told him to take magnesium citrate. He has taken all this and some dulcolax and still has got little results. He is not in as severe pain but he says he is just having watery bowel movement and still feels bloated....what else can he try?
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, thanks for contacting HCM with your question.
I am not sure whether your husband developed this
acutely or he has had periodic problem with constipation.
If he seems to be chronically constipated , he needs to go
on a good bowel regimen. This consists of a high fiber diet,
with whole grain cereal daily along with fresh fruits, vegetables,
nuts and plenty of fluids. Proper exercise like walking daily
would be helpful. He can stay on a stool softener once a day if
the stool is very hard. A PEG solution (Polyethylene Glycol)
daily can relieve constipation if taken according to the instructions.
Present watery stool may indicate some impaction higher up in
the bowel with hard stools.Wish him well.
Answered: Sun, 14 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor